Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

On medication for high cholesterol. Had been drinking energy drinks. Can it be the reason for high cholesterol?

I am 50 yrs. old and my yearly blood work up showed my cholesterol to be doctor put me on some meds for 3 months and she will re-check it...I have not changed my diet recently, but I have been drinking Red Bull, Monster and NOS energy drinks for about the last month or so...Can this be the reason my cholesterol tested high?? Just wondering...
Asked On : Wed, 4 Jul 2012
Answers:  2 Views:  213
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dietitian & Nutritionist 's  Response
hello...high cholesterol can be due to genetic drink do not raise blood cholesterol levels.. cholesterol increase due to lack of activity and high cholesterol foods like red meat, egg yolk, prawns etc..fried foods like burgers, cutlets etc can raise blood cholesterol.. you need to start with brisk walks daily for 1 high fiber foods like oats, fruits, nuts, raw salads, whole grains like ragi/ jowar/ brown rice...avoid junk foods.. drink plenty of water.. you can also eat fish 3 times/week and take fish oil omega 3 capsules daily.. rest well..
Answered: Mon, 12 Nov 2012
I find this answer helpful
Cardiologist Dr. Prashanth Kulkarni's  Response
Hi,energy drinks give you empty calories and usually contain caffeine and other stimulants,hence its better to avoid drinking them frequently,as indirectly they can affect your lipid profile as they have lot of empty calories.Do consume low fat,low salt,high fiber rich food-like fruits,vegetables,oats etc and avoid junk food and bakery items.Remember its not only drugs which have a role to play in reducing cholesterol but also exercise and good dietary habits which are equally important.Take care and all the best.
Answered: Thu, 9 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor